Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2000, 8:31 PM CST for De Soto Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2000, 8:31 PM CST (02:31 UTC)
- Expired
- Mar 10, 2000, 9:15 PM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 110233 SVRSHV LAC031-TXC403-405-419-110315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 831 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE SOTO PARISH IN LOUISIANA NORTHERN SABINE COUNTY IN TEXAS SAN AUGUSTINE COUNTY IN TEXAS EASTERN SHELBY COUNTY IN TEXAS * UNTIL 915 PM CST * AT 831 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM JOAQUIN TO 11 MILES NORTH OF SAN AUGUSTINE TO 17 MILES SOUTHWEST OF SAN AUGUSTINE...MOVING EAST AT 30 MPH. THIS LINE OF THUNDERSTORMS WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DE SOTO PARISH IN LOUISIANA NORTHERN SABINE COUNTY IN TEXAS SAN AUGUSTINE COUNTY IN TEXAS EASTERN SHELBY COUNTY IN TEXAS UNTIL 915 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:45 PM CST, 5 hours 46 minutes earlier.
Area forecast discussion, Mar 10, 2:45 PM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CST FRI MAR 10 2000 WIND SHIFT/FRONTAL BOUNDARY CURRENTLY NEAR A MONROE LOUISIANA NACOGDOCHES TEXAS LINE AND MOVING SOUTHEAST AROUND 25 MILES AN HOUR. THIS IS A LITTLE AHEAD OF THIS MORNINGS MODELS RUNS BUT NOT BY MUCH. PRECIP EXTENDS WELL TO NORTH OF FRONTAL BOUNDARY BUT SEVERE WEATHER ...MOSTLY LARGE HAIL...HAS BEEN OCCURRING IN STORMS ALONG FRONT. WITH RAINFALL CONTINUING WELL BEHIND FRONT...WILL NOT END PRECIP TONIGHT. HOWEVER...SEVERE WEATHER WILL JUST BE MENTIONED IN ZONES ALONG AND AHEAD OF FRONT. WILL CONTINUE WITH MENTION OF WINDY CONDITIONS TONIGHT ALL BUT SOUTHEAST ZONES...BUT 15 TO 20 SHOULD COVER. NGM MOS TEMPS LOOK OK WITH 30S MOST ZONES BY SUNDAY MORNING...AND BELOW FREEZING ACROSS NORTHERN MOST ZONES. HIGH POPS ALL ZONES TONIGHT WITH SMALL CHANCE EAST AND SOUTHEAST PARISHES SATURDAY MORNING. PRELIMS... SHV 46/58/36/70 +100 MLU 49/54/35/67 +200 TXK 44/55/35/68 8100 TYR 42/56/35/68 6000 LFK 51/61/33/70 7100 .SHV...NONE. 14
In the hours before
Local storm report, Mar 10, 3:23 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST THU MAR 09 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1145 AM KARNACK TX .5 INCH HAIL
03/10/00 HARRISON CADDO LAKE STATE PARK
REPORTED BY COOPERATIVE
OBSERVER
1155 AM OIL CITY LA .75 INCH HAIL
03/10/00 CADDO REPORT FROM LAW ENFORCEMENT
1225 PM HAUGHTON LA WIND DAMAGE
03/10/00 BOSSIER 55 MPH WIND GUST FROM
OUTFLOW BOUNDARY
REPORT FROM MEDIA BY MEDIA
1225 PM 4 N BENTON LA WIND DAMAGE
03/10/00 BOSSIER TREE DOWN DOWN REPORTED BY LAW
REPORT FROM LAW ENFORCEMENT
1240 PM SHREVEPORT LA .88 INCH HAIL
03/10/00 CADDO SOUTHPARK MALL
REPORTED BY STORM SPOTTER
1248 PM 3 N DIXIE INN LA WIND DAMAGE
03/10/00 WEBSTER TREES DOWN
REPORT FROM LAW ENFORCEMENT
1248 PM 10 S SAREPTA LA .88 INCH HAIL
03/10/00 WEBSTER REPORT FROM LAW ENFORCEMENT
0100 PM HOMER LA TORNADO
03/10/00 CLAIBORNE FUNNEL CLOUD SIGHTED BY
FIRE DEPARTMENT
TREES/POWER LINES DOWN...
1 MOBILE HOME DESTROYED BY
TREE
0130 PM VIXEN LA WIND DAMAGE
03/10/00 CALDWELL TREES DOWN ALONG HIGHWAY 4
NEAR VIXEN
REPORT FROM LAW ENFORCEMENT
0150 PM BIENVILLE LA 1 INCH HAIL
03/10/00 BIENVILLE HAIL RANGING IN SIZE FROM
1/2 INCH TO 1 INCH THAT
COVERED THE GROUND
REPORT FROM THE MEDIA/LAW
ENFORCEMENT
0225 PM JONESBORO LA > 1.75 INCH HAIL
03/10/00 JACKSON GOLF BALL SIZED HAIL
REPORTED BY EMERGENCY
MANAGER
15Local storm report, Mar 10, 4:08 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CST THU MAR 09 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0200 PM STRONG AR .88 INCH HAIL
03/10/00 UNION REPORT FROM THE GENERAL
PUBLIC
0235 PM 2 SW WESTON LA WIND DAMAGE
03/10/00 JACKSON TREES DOWN ALONG HIGHWAY 505
REPORT FROM LAW ENFORCEMENT
0246 PM CALHOUN LA 1.75 INCH HAIL
03/10/00 OUACHITA GOLF BALL SIZED HAIL
REPORT FROM LAW
ENFORCEMENT
0250 PM CAMPTI LA WIND DAMAGE
03/10/00 NATCHITOCHES TREES DOWN
REPORT FROM LAW ENFORCEMENT
0253 PM THOMAS TX .5 INCH HAIL
03/10/00 UPSHUR INTERSECTION OF FM 2888 AND 852
REPORT FROM LAW ENFORCEMENT
0300 PM PITTSBURG TX .75 INCH HAIL
03/10/00 CAMP REPORTED BY COOPERATIVE
OBSERVER
0300 PM GILMER TX .88 INCH HAIL
03/10/00 UPSHUR REPORT FROM THE GENERAL
PUBLIC
0320 PM FLORIEN LA WIND DAMAGE
03/10/00 SABINE TREES DOWN
REPORT FROM LAW
ENFORCEMENT
15Local storm report, Mar 10, 6:40 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CST THU MAR 09 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0100 PM HOMER LA WIND DAMAGE
03/10/00 CLAIBORNE TREES ON HOUSES/TRAILER
HOME FLIPPED OVER
REPORT FROM THE GENERAL PUBLIC
0130 PM EL DORADO AR .75 INCH HAIL
03/10/00 UNION PENNY SIZED HAIL ON
HIGHWAY 82 JUST WEST OF EL DORADO
REPORT FROM LAW ENFORCEMENT
0300 PM SWARTZ LA 1.75 INCH HAIL
03/10/00 OUACHITA GOLF BALL SIZED HAIL
REPORT FROM THE MEDIA
0325 PM ALTO TX .5 INCH HAIL
03/10/00 CHEROKEE REPORT FROM LAW ENFORCEMENT
0352 PM LUFKIN TX 1 INCH HAIL
03/10/00 ANGELINA STATE HIGHWAY 103
REPORT FROM STORM SPOTTER
0400 PM PITTSBURG TX .5 INCH HAIL
03/10/00 CAMP REPORT FROM LAW ENFORCEMENT
0405 PM JENA LA WIND DAMAGE
03/10/00 LA SALLE MULTIPLE TREES DOWN/TREE
DOWN ON MOBILE HOME
REPORT FROM LAW ENFORCEMENT
0405 PM TULLOS LA .5 INCH HAIL
03/10/00 LA SALLE REPORT FROM LAW ENFORCEMENT
0405 PM AVERY TX 1 INCH HAIL
03/10/00 RED RIVER REPORT FROM COOPERATIVE
OBSERVER
0410 PM MALTA TX .88 INCH HAIL
03/10/00 BOWIE NICKEL SIZED HAIL ON HIGHWAY 82
REPORT FROM LAW ENFORCEMENT
0600 PM ROSEWOOD TX .75 INCH HAIL
03/10/00 UPSHUR REPORT FROM LAW ENFORCEMENT
15Local storm report, Mar 10, 7:37 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CST THU MAR 09 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0300 PM CARTWRIGHT TX .88 INCH HAIL
03/10/00 WOOD REPORT FROM LAW ENFORCEMENT
0415 PM 2 S OLLA LA WIND DAMAGE
03/10/00 LA SALLE TREES DOWN ACROSS PARISH
REPORT FROM LAW ENFORCEMENT
0440 PM 6 E HUNTINGTON TX 1 INCH HAIL
03/10/00 ANGELINA REPORT FROM LAW ENFORCEMENT
0520 PM MINEOLA TX .75 INCH HAIL
03/10/00 WOOD REPORT FROM LAW ENFORCEMENT
0615 PM DOUGLASSVILLE TX .75 INCH HAIL
03/10/00 CASS REPORT FROM STORM SPOTTER
0725 PM NACOGDOCHES O TX 1.00 INCH HAIL
03/10/00 NACOGDOCHES REPORT FROM STORM SPOTTER/LAW
ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:03 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.